Efficient nonlinear optimizations of queuing systems

Mung Chiang, Arak Sutivong, Stephen Boyd

Research output: Contribution to conferencePaper

12 Scopus citations

Abstract

We present a systematic treatment of efficient non-linear optimizations of queuing systems. The suite of formulations uses the computational tool of convex optimization, with fast polynomial time algorithms to obtain the global optimum for these nonlinear problems under various constraints. We first show convexity structures of several queuing systems, including some surprising transition patterns, followed by formulating and showing numerical examples of several convex performance optimizations for both single queues and queuing networks. Blocking probability minimization and service rate allocation through the effective bandwidth approach is also presented.

Original languageEnglish (US)
Pages2425-2429
Number of pages5
StatePublished - Dec 1 2002
EventGLOBECOM'02 - IEEE Global Telecommunications Conference - Taipei, Taiwan, Province of China
Duration: Nov 17 2002Nov 21 2002

Other

OtherGLOBECOM'02 - IEEE Global Telecommunications Conference
CountryTaiwan, Province of China
CityTaipei
Period11/17/0211/21/02

All Science Journal Classification (ASJC) codes

  • Electrical and Electronic Engineering
  • Global and Planetary Change

Fingerprint Dive into the research topics of 'Efficient nonlinear optimizations of queuing systems'. Together they form a unique fingerprint.

  • Cite this

    Chiang, M., Sutivong, A., & Boyd, S. (2002). Efficient nonlinear optimizations of queuing systems. 2425-2429. Paper presented at GLOBECOM'02 - IEEE Global Telecommunications Conference, Taipei, Taiwan, Province of China.